MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-352
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Exeter stem fractured.Revision surgery needed to replace fractured stem.
 
Event or Problem Description
Exeter stem fractured.Revision surgery needed to replace fractured stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed via clinician review of the provided medical records and evaluation of the returned device.Method & results: product evaluation and results: visual inspection of the returned device indicated that plastic surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.The damage is consistent with fatigue accumulation in the stem ultimately ending in a fatigue fracture of the stem requiring revision.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to the pi including the product inquiry summary, and an ap and lateral x-ray of a left cemented exeter stem.The event description from the product inquiry summaries states: exeter stem fractured.Revision surgery needed to replace fractured stem.The ap x-ray of the left hip shows a fracture of a cemented femoral component.The fracture is located in the mid-section of the stem.The fracture is not visible on the lateral view x-ray.There is no evidence of component loosening or other mechanical complication.Fracture of a cemented exeter stem is confirmed.No information was supplied to verify revision surgery.The root cause of this fracture cannot be identified from this limited documentation, should additional information become available i would be happy to further this assessment.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16221506
Report Number0002249697-2023-00061
Device Sequence Number7492658
Product Code JDI
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number0580-1-352
Device Catalogue Number0580-1-352
Device Lot NumberG5284769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/21/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale